Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 14, 2001, 10:41 PM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 14, 2001, 10:41 PM CST (04:41 UTC)
- Expired
- Mar 14, 2001, 11:45 PM CST
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
659 WUUS54 KLIX 150443 SVRNEW LAC057-109-150545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1041 PM CST WED MAR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HOUMA * UNTIL 1145 PM CST * AT 1035 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HOUMA...MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND FREQUENT LIGHTNING...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2942 9100 2929 9086 2965 9037 2984 9059
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:40 PM CST, 8 hours 1 minute earlier.
Area forecast discussion, Mar 14, 2:40 PM CST, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CST WED MAR 14 2001
...MODERATE SEVERE WEATHER THREAT IS STILL A GO...
ADMINISTRATIVE DETAILS...WILL BE GOING WITH A FLOOD WATCH FOR ALL
AREAS EAST OF I-55 FROM MCCOMB TO MORGAN CITY...A WIND ADVISORY WILL
BE HOISTED AT 4 PM FOR SE LA AND COASTAL MS TONIGHT. SATELLITE RSOP
HAS BEEN REQUESTED. 18Z UPPER AIR RELEASE WAS GOOD AND ALL RADAR
PARAMETERS SET FOR THIS EVENING.
SHORT TERM...WARM FRONT JUST OFFSHORE WITH SLIGHTLY ELEVATED
CONVECTION MOVING ONSHORE AT 40 KT. UPPER LOW OVER SAN ANTONIO TX
AREA WITH DIVERGENT SIGNATURE SHOWING IN VISIBLE LOOP. STILL
MAINTAINING SEVERE THREAT TIMING FROM 3 PM THROUGH MIDNIGHT FOR MOST
AREAS. REFER TO LATEST HAZARDOUS WEATHER OUTLOOK...NEWSPSNEW...FOR
THE SEVERE WEATHER DISCUSSION.
LONG TERM...MODELS ARE QUITE SIMILAR IN SOLUTIONS. WILL BE GOING
CLOSE TO AVN GUIDANCE NUMBERS AND MAN-MACHINE PROGS FOR TEMPS AND
POPS. WILL MAINTAIN ISOLATED POPS IN SE PART OF CWA FOR THU AS UPPER
TROUGH SWINGS THROUGH WHICH MAY SET OFF ISOLATED SHOWERS.
THANKS JAN FOR COORD OF FLOOD WATCH AND WIND ADVISORY.
MCB 053/075/047/063 +000 BTR 055/076/050/065 +000
MSY 060/076/053/065 +100 GPT 060/074/050/065 +100
.NEW...SML CRAFT ADVISORY KPQL TO K7R2 INCLUDING LAKES PONTCHARTRAIN
AND MAUREPAS.
LA...FLOOD WATCH LAZ038>040-058>070 TONIGHT
WIND ADVISORY LAZ034>040-046>050-056>070 TONIGHT
MS...FLOOD WATCH MSZ070-071-077-080>082 TONIGHT
WIND ADVISORY MSZ077-080>082 TONIGHT
24In the hours before
Special weather statement, Mar 14, 10:11 PM CST, 30 minutes before
LAZ034>039-046>050-056>058-MSZ068>071-150427- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1011 PM CST WED MAR 14 2001 THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING PARISHES IN SOUTHEAST LOUISIANA... WEST FELICIANA...EAST FELICIANA...POINTE COUPEE...ST. HELENA... TANGIPAHOA...WASHINGTON...LIVINGSTON...WEST BATON ROUGE... EAST BATON ROUGE...IBERVILLE...ASSUMPTION...ASCENSION... ST. JOHN THE BAPTIST...AND6 ST JAMES. IN MISSISSIPPI THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... WILKINSON...AMITE...PIKE AND WALTHALL.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:14 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 31 min |
| Mar 14, 8:42 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 33 min |
| Mar 14, 11:02 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.